1Dipartimento di Medicina della Procreazione e dell’Età Evolutiva, Divisione di Pediatria, Azienda Ospedaliero-Universitaria Pisana, Ospedale Universitario Santa Chiara, Pisa
2Epatologia e Trapianto di Fegato Pediatrico UPMC - Ismett, Palermo
Indirizzo per corrispondenza: firstname.lastname@example.org
Key words: Drug-induced liver injury, Acute liver failure, Drug-induced acute liver failure
Drug-induced liver injury (DILI) is the most common drug adverse event. Although DILI in paediatric age is relatively rare, it accounts for 20% of acute liver failure. Pathogenetic mechanisms are mostly idiosyncratic and therefore unpredictable and they mimic all forms of acute and chronic hepatobiliary diseases. Diagnosis can be difficult and a high degree of suspicion should be maintained. The most common drugs leading to DILI are acetaminophen, with a dose-dependent liver toxicity, anti-tuberculosis drugs, central nervous system agents, and anti-neoplastic drugs. Recently synthetic psychoactive drugs (Ecstasy) and herbal and dietary supplements have an increasing role in adolescent DILI.
Vuoi citare questo contributo?